Top
20
Doctor insights on: Diphenhydramine Overdose In Children

Share
1

1
Sure death from diphenhydramine overdose?

Sure death from diphenhydramine overdose?

Benadryl (diphenhydramine) overdose: Benadryl (diphenhydramine) overdose is highly toxic, potentially fatal, and their is no known antidote. Death would depend on the dose taken and the time it takes to get definitive care (like having stomach pumped and IV fluids). ...Read more

Diphenhydramine Overdose (Definition)

An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation, Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased ...Read more


2

2
Can you die from diphenhydramine overdose?

Can you die from diphenhydramine overdose?

Unfortunately Yes: The medical literature is filled with cases of deaths related to overdose using diphenhydramine. Normally this over-the-counter agent is very safe when used as prescribed to treat allergic reactions, cold and flu like symptoms, insomnia, and motion sickness. Considerable overdosage can lead to cardiac arrest, serious ventricular dysrhythmias, coma, and death. ...Read more

3

3
How should I treat diphenhydramine overdose?

How should I treat diphenhydramine overdose?

Go to ER: The national poison control center (1-800-222-1222)
recovery is likely if the patient survives the first 24 hours.
Normally this is treated with hydration and monitoring, occassionally treated with activated charcoal.
Few patients actually die from an antihistamine overdose, unless there have been serious heart rhythm disturbances or breathing problems. ...Read more

4

4
Can someone die from a diphenhydramine overdose?

Can someone die from a diphenhydramine overdose?

Potentially yes: If you or someone else has taken too much of benadryl, (diphenhydramine) or any other substance, call the national poison control center at 1-800-222-1222. For advice. ...Read more

5

5
Can you really die from a diphenhydramine overdose?

Can you really die from a diphenhydramine overdose?

Yes: Although death is not common from a diphenhydramine overdose - an overdose warrants prompt medical attention. ...Read more

6

6
Is it a for sure death from diphenhydramine overdose?

Get help - Lethal: Diphenhydramine over doses are rare. Please don't use this drug or any other to overdose. Sometimes it may seem like suicide is the only way out of your problems. But there are options - getting help is the best option. Your problems can be worked through - but not if you are dead. If you are having active thought of suicide please have a relative or friend take you to the nearest er or call 911. ...Read more

7

7
Is it common for someone to die of diphenhydramine overdose?

No: It's very unlikely. A person might sleep for a number of hours, but the breathing is not affected so dying is extremely unlikely. ...Read more

8

8
What is the definition or description of: Diphenhydramine overdose?

Diphenhydramine O/D: An overdose occurs when an excessive / dangerous dose of a drug / substance is used. Overdose sx's can include: "Inability to urinate, Blurred vision, Dry mouth, Enlarged pupils, Very dry eyes, Ringing in the ears, Low blood pressure, Rapid heartbeat, Agitation,
Confusion, Convulsions (seizures), Delirium, Depression, Drowsiness, Hallucinations, Increased sleepiness, Nervousness, Seizures > ...Read more

9

9
Diphenhydramine overdose antidote?

911: Although death by Diphenhydramine overdose is uncommon, dangers associated with an overdose include cardiac arrhythmias, delirium, respiratory suppression, short-term memory loss, and urinary retention. The specific antidote for Diphenhydramine poisoning is physostigmine, usually given intravenously in a hospital. If you suspect Diphenhydramine overdose, contact emergency services (911). ...Read more

10

10
Would a diphenhydramine overdose make you sleep?

Would a diphenhydramine overdose make you sleep?

Maybe: Diphenhydramine is in over the counter sleep meds. It is also known as benadryl, (diphenhydramine) a common antihistamine with a side effect of drowsiness. Sometimes there is an opposite effect, especially with young childen, elderly, or if too much is taken, and you don't sleep. ...Read more

11

11
What are the side effects of a diphenhydramine overdose?

What are the side effects of a diphenhydramine overdose?

Benadryl (diphenhydramine) OD: Causes sleepiness, weakness, confusion, blurred vision, dry mouth, flushing, fever, shaking, hallucinations, and possibly seizures. If you suspect od get to an er! ...Read more

12

12
What are the tests for Benadryl (diphenhydramine) overdose?

Clinical: It's a clinical diagnosis. It would require a special forensics lab to test specifically for it which isn't usually done. ...Read more

14

14
What is the definition or description of: Benadryl (diphenhydramine) overdose?

What is the definition or description of: Benadryl (diphenhydramine) overdose?

See below: Benadryl, also known as diphenhydramine, is a type of medicine in the class of antihistamines. It is found in many over-the-counter cold and sleep medicines. An overdose is when someone consumes more than the recommended amount of a drug or medication. Benadryl overdose can be deadly as it can lead to an abnormal heart rhythm. Patients are often dehydrated, feverish, and confused. ...Read more

16

16
How long does it take for the symptoms of a Benadryl (diphenhydramine) overdose to go away?

How much?: Depends on how much you took and how you metabolize it. The half life is 3-9 hours. That means that in general it will be out of your system in 15 hours to 2 days unless you took a huge amount or have liver disease. Why did you od? ...Read more

17

17
What is the treatment for Benadryl (diphenhydramine) overdose?

Benadryl OD: Treatment for Diphenhydramine O/D may include: administration of activated charcoal, intravenous fluids, intubation, Sodium Bicarbonate (Cardiac), Physostigmine, & benzodiazpines or barbituates for seizures. REF: https://overdoseinfo. Com/diphenhydramine-overdose/ ...Read more

18

18
How much is a Benadryl (diphenhydramine) overdose for a 57lb kid? My little girl got into chewables I got her when she was sick

OVERDOSE: Need more information but your best bet is to call the National Poison Control Number to be automatically connected to the Poison Center closest to your zip code. They will direct you from there. Call now! Would love s follow up to see how things went! 800-222-1222. ...Read more

19

19
At what point should you go to the hospital for a Benadryl (diphenhydramine) overdose?

Intentional?: Overdose can occur accidentally or intentionally. Although death by Benadryl (diphenhydramine) overdose is rare, there is an antidote that can be administrated at the hospital to treat the symptoms of overdose. If there is suspicion of an intentional overdose one should always go to the hospital. If an individual refuses to go, immediately call 911. Medical professionals will provide the appropriate care. ...Read more

20

20
Will a diphenhydramine overdose make you fall asleep?

Drowsiness normal: Diphenhydramine is an antihistamine that crosses into the brain and interferes with the normal message carrying chemicals. At normal or above normal doses it can cause drowsiness & it is used as the main component of otc sleep meds. An overdose may initially cause drowsiness & sleep but may also cause seizures. ...Read more

Dr. John Chiu
1,047 Doctors shared insights

Diphenhydramine (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more


Benadryl (Definition)

Diphenhydramine is a sedating antihistamine which is a kind of antihistamine type drug (common ...Read more